question-icon

What causes rash on chest post pacemaker installation?

default
Posted on Fri, 13 May 2016
Question: I had a pacemaker installed in my right chest about 8 months ago, St. XXXXXXX Then about a month ago they
sent me a XXXXXXX Transmitter. I installed the XXXXXXX Transmitter and a day or so later I had a rash on my
chest. I called the Nurse of my Cardiologist and she said that the transmitter would not casue the rash.
I still have the rash and I have not changed my diet or medication. I don't know what could be causing
the rash.
doctor
Answered by Dr. Meriton Siqeca (1 hour later)
Brief Answer:
Allergic reaction to meds, may be

Detailed Answer:
Greetings, Sir. Thank you for your question and welcome to HCM. I understand your concern.

Allergic reactions, with slight rashes, are a probability to happen any time, when one is taking a lot of medication to treat various diseases. My opinion is the same with your doctor's: no allergic reactions with rash are reported by pacemaker transmitters. Also, none seen in my experience so far. However, if this is a true allergic reaction, then it is probably brought by a drug or medication agent in your therapy. There is a method, although unconventional, but truly effective, that one agent is removed from the therapy at a time, and this can help us depict which agent is causing the rash. I would, however, recommend you to do this under your doctor's contact or watch.

Also, we cannot rule out that this could be a dermatologic phenomenon (pathological rash). Therefore, a consult with a dermatologist would be in order. If I would have a way of seeing the rash, I could also provide my personal opinion. If this rash is accompanied by itching and/or pain, and you have had chickenpox in your early childhood/adolescence, then this may be a pathological rash. Nothing to worry about, however, since it is completely treatable. This is why I recommend you to see a dermatologist.

I hope my answer is helpful to you. I am happy to help, if you have follow-up questions.

Kind regards,
Dr. Meriton
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Meriton Siqeca

Cardiologist

Practicing since :2009

Answered : 773 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes rash on chest post pacemaker installation?

Brief Answer: Allergic reaction to meds, may be Detailed Answer: Greetings, Sir. Thank you for your question and welcome to HCM. I understand your concern. Allergic reactions, with slight rashes, are a probability to happen any time, when one is taking a lot of medication to treat various diseases. My opinion is the same with your doctor's: no allergic reactions with rash are reported by pacemaker transmitters. Also, none seen in my experience so far. However, if this is a true allergic reaction, then it is probably brought by a drug or medication agent in your therapy. There is a method, although unconventional, but truly effective, that one agent is removed from the therapy at a time, and this can help us depict which agent is causing the rash. I would, however, recommend you to do this under your doctor's contact or watch. Also, we cannot rule out that this could be a dermatologic phenomenon (pathological rash). Therefore, a consult with a dermatologist would be in order. If I would have a way of seeing the rash, I could also provide my personal opinion. If this rash is accompanied by itching and/or pain, and you have had chickenpox in your early childhood/adolescence, then this may be a pathological rash. Nothing to worry about, however, since it is completely treatable. This is why I recommend you to see a dermatologist. I hope my answer is helpful to you. I am happy to help, if you have follow-up questions. Kind regards, Dr. Meriton